be wary of steroid creams!!

Discuss any questions, problems or share your solutions here...

Return to General Anal Fissure Discussion




be wary of steroid creams!!

Postby Fissurefrustration » 16 Jun 2014, 11:34

Everyone please please be wary when your GP perscribes you steroid creams. A few weeks back after I went to my GP he px me hydrocortisone cream. steroid creams can thin the skin! they do work wonders but this side effect with a healing AF is a potential disaster. I used it even though I knew about this due to me trusting my GPs advice even after voicing my concerns, and a BM early one morning after a week of the cream and I tore my healing af apart making me scream and almost pass out.

I'm back on the road to healing but it set me back to square one!!

This post is just an FYI but I hope it helps others.

J

:afsmile:
Suffering since June 2013

Methods tried:
GTN cream - migraines!
Manuka Honey / Coconut oil / Aloe
tag excision X 2, botox x 3
Dilatiazem
dilatation 2 X daily + Retin-C Vitamin Scar Treatment Oil 2 X daily - best thing ever.
Now pain free 2/7/21
User avatar
Fissurefrustration
Moderator
 
Posts: 645
Topics: 56
Joined: 22 Mar 2014, 11:49
Has thanked: 32 times
Been thanked: 46 times
Gender: Male

Re: be wary of steroid creams!!

Postby soey » 19 Jun 2014, 11:49

i'm sorry to hear that. the same thing did happen to me - except that my GP prescribed it several times during the last 8 years.. she always said the same thing; 'this will help heal the fissure'. IT SURE DIDNT! 4 months ago i had some mc'donalds food, long story short.. it tore up my whole bum :( my fissure started to heal about 2 months ago, but the pain seems to be coming back full speed.. it's tempting to use the cream again, only because i know it will give me instant relief.. but it will only make it worse in the end..
soey
Proctosphincteranalogist
 
Posts: 121
Topics: 18
Joined: 19 Jun 2014, 07:32
Location: Norway
Has thanked: 0 time
Been thanked: 8 times
Gender: Female

Re: be wary of steroid creams!!

Postby Manitourose » 23 Jun 2014, 21:50

I had a bad experience with creams as well. I was given them for a long time before getting my fistula diagnosis. But the last time was when the 1st CRS missed the fistula and gave me Analpram to use for 1 month. It caused a UTI. I didn't know this could occur until I went in and my general doctor stated steroid creams can like the oral form break down the bodies ability to fight off bacteria.
I often wondered if continued use of the creams caused the fistula or impacted me in any way other than the UTI.
User avatar
Manitourose
Moderator
 
Posts: 206
Topics: 14
Joined: 15 Jun 2014, 15:38
Location: NY, USA
Has thanked: 26 times
Been thanked: 30 times
Gender: Female

Re: be wary of steroid creams!!

Postby Savaici » 23 Jun 2014, 22:02

Makes you wonder about these doctors who prescribe things like Analpram, but omit to stress the side effects. I too used that wretched stuff when my fissure was at its worst, when I should have been getting Diltiazem or GTN.
Savaici
Administrator
 
Posts: 3833
Topics: 222
Joined: 03 Feb 2011, 17:00
Has thanked: 170 times
Been thanked: 259 times
Gender: Female

Re: be wary of steroid creams!!

Postby Deleted User 4175 » 12 Oct 2015, 06:06

I know some of the posts on this link are quite old but I was wondering how you have all got on with your skin since using the hydrocortisone creams. Have any of you reversed the skin thinning and got back to square one again? I am in a similar position, against my better judgement used Schereproct on the advise of my doctor. Questioned him about use and asked pharmacist for advise too. Only used it for about a week in total with gaps in between. Paying the price now.
Deleted User 4175
 

Re: be wary of steroid creams!!

Postby Fissurefrustration » 12 Oct 2015, 15:52

try sudocrem, stop all other creams for a bit :)

it takes a while but its not permanent thinning
Suffering since June 2013

Methods tried:
GTN cream - migraines!
Manuka Honey / Coconut oil / Aloe
tag excision X 2, botox x 3
Dilatiazem
dilatation 2 X daily + Retin-C Vitamin Scar Treatment Oil 2 X daily - best thing ever.
Now pain free 2/7/21
User avatar
Fissurefrustration
Moderator
 
Posts: 645
Topics: 56
Joined: 22 Mar 2014, 11:49
Has thanked: 32 times
Been thanked: 46 times
Gender: Male

Re: be wary of steroid creams!!

Postby Fissurefrustration » 12 Oct 2015, 15:52

try sudocrem, stop all other creams for a bit :)

it takes a while but its not permanent thinning
Suffering since June 2013

Methods tried:
GTN cream - migraines!
Manuka Honey / Coconut oil / Aloe
tag excision X 2, botox x 3
Dilatiazem
dilatation 2 X daily + Retin-C Vitamin Scar Treatment Oil 2 X daily - best thing ever.
Now pain free 2/7/21
User avatar
Fissurefrustration
Moderator
 
Posts: 645
Topics: 56
Joined: 22 Mar 2014, 11:49
Has thanked: 32 times
Been thanked: 46 times
Gender: Male

Re: be wary of steroid creams!!

Postby Deleted User 4175 » 13 Oct 2015, 04:09

Thank you Fissurefrustration. I do hope you are right. Time is the key I know.
Deleted User 4175
 


  • Similar Topics
    Replies
    Views
    Last post

Return to General Anal Fissure Discussion



Who is online

Users browsing this forum: No registered users and 1 guest